Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 39, NWS Las Vegas, NV

November 27, 2019

NWS Las Vegas, NV issued this wind advisory at Nov 27, 2019, 2:55 AM MST. It took effect at Nov 28, 2019, 3:00 PM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2019, 2:55 AM MST (09:55 UTC)
In effect from
Nov 28, 2019, 3:00 PM MST
Expired
Nov 29, 2019, 12:00 AM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

982 
WWUS75 KVEF 270955
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
155 AM PST Wed Nov 27 2019

AZZ003-272300-
/O.NEW.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/
Northwest Deserts-
Including Kingman, Golden Valley, Dolan Springs, Valentine, 
Wikieup, and Yucca
255 AM MST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT MST
THURSDAY NIGHT BELOW 4000 FEET...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected below 4000 feet.

* WHERE...Northwest Deserts.

* WHEN...From 3 PM Thursday to midnight MST Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
5 follow-up statements
649 
WWUS75 KVEF 271757
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
957 AM PST Wed Nov 27 2019

AZZ003-280600-
/O.NEW.KVEF.WI.Y.0040.191127T1757Z-191128T0200Z/
/O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/
Northwest Deserts-
Including Kingman, Golden Valley, Dolan Springs, Valentine, 
Wikieup, and Yucca
1057 AM MST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING BELOW
4000 FEET...
...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT
MST THURSDAY NIGHT BELOW 4000 FEET...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph today
  and Thursday.

* WHERE...Northwest Deserts.

* WHEN...Now until 7 PM MST this evening. and from 3 PM Thursday 
  to midnight MST Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-280200-
/O.NEW.KVEF.WI.Y.0040.191127T1757Z-191128T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
957 AM PST Wed Nov 27 2019 /1057 AM MST Wed Nov 27 2019/

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING...

* WHAT...South winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...Until 6 PM PST /7 PM MST/ this evening.

* IMPACTS...Boaters in the Wind Advisory area should use extreme
  caution when venturing onto Lake Mead or Lake Mohave. Strong 
  winds over the open waters will make the lake water rough and 
  hazardous...and may result in high waves which may tip or swamp 
  smaller craft. For your personal safety...avoid the open waters.
  Stay close to shore or around protected areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when out on Lake Mead and Lake Mohave today.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
912 
WWUS75 KVEF 280159
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
559 PM PST Wed Nov 27 2019

AZZ003-281200-
/O.EXP.KVEF.WI.Y.0040.000000T0000Z-191128T0200Z/
/O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/
Northwest Deserts-
Including Kingman, Golden Valley, Dolan Springs, Valentine, 
Wikieup, and Yucca
659 PM MST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT
MST THURSDAY NIGHT BELOW 4000 FEET...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING BELOW
4000 FEET...

* WHAT...South-Southeast winds will continues to subside
  overnight. However, south winds will increase again Thursday
  afternoon and evening. 20 to 30 mph winds with gusts up to 50 
  mph expected below 4000 feet.

* WHERE...Northwest Deserts.

* WHEN...From 3 PM Thursday to midnight MST Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-280300-
/O.EXP.KVEF.WI.Y.0040.000000T0000Z-191128T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
559 PM PST Wed Nov 27 2019 /659 PM MST Wed Nov 27 2019/

...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS
EVENING...

South-southeast winds will continue to subside overnight. The Wind
Advisory will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
433 
WWUS75 KVEF 280956
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
156 AM PST Thu Nov 28 2019

CAZ523-525-282230-
/O.NEW.KVEF.WI.Y.0041.191129T1700Z-191130T0200Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
156 AM PST Thu Nov 28 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...From 9 AM to 6 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ003-282230-
/O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/
Northwest Deserts-
Including Kingman, Golden Valley, Dolan Springs, Valentine, 
Wikieup, and Yucca
256 AM MST Thu Nov 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MST TONIGHT BELOW 4000 FEET...

* WHAT...South winds will increase again this afternoon and 
  evening. 20 to 30 mph winds with gusts up to 50 mph expected 
  below 4000 feet.

* WHERE...Northwest Deserts.

* WHEN...From 3 PM this afternoon to midnight MST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
878 
WWUS75 KVEF 282140
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
140 PM PST Thu Nov 28 2019

CAZ523-525-290745-
/O.CON.KVEF.WI.Y.0041.191129T1700Z-191130T0200Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
140 PM PST Thu Nov 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...From 9 AM to 6 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ003-290700-
/O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/
Northwest Deserts-
Including Kingman, Golden Valley, Dolan Springs, Valentine, 
Wikieup, and Yucca
240 PM MST Thu Nov 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT
BELOW 4000 FEET...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected below 4000 feet.

* WHERE...Northwest Deserts.

* WHEN...From 3 PM this afternoon to midnight MST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
545 
WWUS75 KVEF 290647
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1047 PM PST Thu Nov 28 2019

AZZ003-290800-
/O.EXP.KVEF.WI.Y.0039.000000T0000Z-191129T0700Z/
Northwest Deserts-
Including Kingman, Golden Valley, Dolan Springs, Valentine, 
Wikieup, and Yucca
1147 PM MST Thu Nov 28 2019

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT BELOW
4000 FEET...

Winds had subsided over Mohave County this evening, so the Wind
Advisory will be allowed to expire.

$$

CAZ523-525-291730-
/O.CON.KVEF.WI.Y.0041.191129T1700Z-191130T0200Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
1047 PM PST Thu Nov 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...From 9 AM to 6 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:27 PM MST, 4 hours 28 minutes earlier.

Area forecast discussion, Nov 26, 10:27 PM MST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
927 PM PST Tue Nov 26 2019

.SYNOPSIS...A winter storm currently gathering strength near the
Oregon coast will impact the region beginning tonight and continuing
through Friday. Significant amounts of snow and rain are expected
and will cause hazardous travel conditions heading into the
Thanksgiving holiday. The weather will be quiet and cool over the
weekend, with another round of snow possible in the Sierra Sunday
and Monday
&&

.EVENING UPDATE...Beginning to see the effects of the well
advertised system across the region in the way of heavy snow being
reported at KMMH and low clouds beginning to spread into the KBIH
terminal space. Winds are beginning to pick up as well in some of
the higher elevation ob sites in Inyo County.

Did not make any changes to PoP or QPF this evening but did bump up
wind and wind gust grids with the latest hi resolution model output.
A  few points of concern were focused on the potential for downslope
effects off the Springs as the upper level jet begins to increase
from the southwest. Another concern was the winds spreading across
southern Nevada, the Colorado River Valley, and Mohave County
tomorrow afternoon. Local model influence as well as backing in the
MET/MAV guidance, especially for KIGM tomorrow afternoon supports
bumping up winds to 20-30 mph with gusts over 40 mph at times.
Blended these trends with the afternoon forecast grids and this
resulted in portions of portions of southern Nevada and especially
Mohave County reaching advisory criteria tomorrow afternoon.
Coordinated with neighbors and agreed to coordinate the need for an
issuance on the midnight shift if trends continue.

.DISCUSSION...tonight through Friday.

Satellite water vapor imagery shows powerful low pressure system
located just off the southeast coast of Oregon with precipitation
reaching all the way south to San Francisco. The low is forecast to
move inland over southeast Oregon this evening with snow beginning
in the Sierra, coincident with the start of a Winter Storm Warning
there. Models spread precip east of the Sierra into the Owens Valley
and White Mountains overnight. Forecast snow amounts in the Sierra
tonight are 10-18 inches at Aspendell and Whitney Portal with up to
36 inches in the higher elevations. The low continues to churn over
the Pac NW on Wednesday with less intense snow in the Sierra and an
advancing precipitation line pushing east across southern Nevada and
southeast California. This is the first of two main precip bands we
will see from this system. A Winter Storm Warning goes into effect
for much of the area at 5 am Wednesday morning however, not
everywhere will see snow that early. Mohave County in northwest
Arizona, for example, will not see the onset of heavier precip until
overnight Wednesday into Thursday. It will late Wednesday afternoon
into early Wednesday evening before the any significant precip
reaches the Las Vegas Valley. The second, perhaps more significant,
precipitation shield moves across the area Thanksgiving Day and
Thursday night as the low drops south to the central California
coast. The low moves across central California Thursday night with
the cold core of the system moving across central Nevada on Friday.
More showery type precipitation is expected Friday before the system
finally flushes out completely Friday night.

Widespread low elevation forecast total rain amounts through
Saturday morning range from 0.30-1.00 inches with 1-2 inch amounts
forecast in the lower elevations of Mohave County. Total forecast
snow amounts range from 4-10 inches in Esmeralda, central Nye, and
western Lincoln counties with up to 20 inches in the higher
elevations. Eastern Lincoln County could see a wide swath of 15-25
inch snow totals along Highway 93 with 2-3 feet in northern and far
eastern Lincoln County. Total snow amounts of 1-3 feet are forecast
in the Spring Mountains with 1-2 feet in the Sheep Range, northern
Mohave County and in the Hualapai Mountains. High impact but lower
snow accumulations of 4-8 inches are possible in travel routes
including I-15 over Mountain Pass, I-40 in Mohave County, especially
east of Kingman, and 395 in the Owens Valley. Nevada State Highway
160 on the southern end of the Spring Mountains between Las Vegas
and Pahrump could see significant snow and travel impacts near
Mountain Springs. Closer into the Las Vegas Valley, Red Rock Canyon
loop could see 2 or 3 inches primarily on Thanksgiving Day with
accumulating snow within the Las Vegas Valley currently looks
limited to the far western foothills early Thursday morning. The
rest of the valley will most likely see snow showers.

Expect a brief break late Friday night into early Saturday before
the next wave (or series of waves) from the eastern Pacific brings
heavy precipitation to the West Coast. This is a warmer, moisture
laden event which could bring significant rain to California and
potentially heavy snow to the Sierra. However, model agreement is
not great and confidence is low. Keep temperatures below seasonal
norms for now through Tuesday.
&&

.AVIATION...For McCarran...Light and variable winds favoring
easterly directions will persist through the early evening before
trending more southerly late tonight. Increasing clouds are
expected, especially after 3z when sct-bkn clouds AOA 9kft will
begin moving in. Increasing southerly gusts are likely Wednesday
morning with gradually lowering CIGs to near 6k by mid afternoon.
Shower activity will be on the increase especially late in the
afternoon, with steadier rainfall likely holding off until the late
afternoon.

For the rest of southern Nevada, northwest Arizona and southeast
California...Generally light winds expected this afternoon with
increasing clouds from west to east moving in this evening.
Southerly gusts will be increasing across the Owens Valley near KBIH
after dark with CIGs lowering rapidly overnight with an approaching
weather system. CIGS below 1kft AGL likely late tonight near KBIH
with periods of light to moderate snow. Elsewhere, deteriorating
conditions will traverse from west to east Wednesday with mountain
obscurations and CIGs below 5kft AGL likely at times.

&&.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather according to standard operating procedures.
This would include significant rain and snow amounts and winds.
&&

DISCUSSION...Salmen
AVIATION...Outler

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 10:57 AM MSTWind AdvisoryVEF8 hr

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.